MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported that about 3 minutes into a patient's hemodialysis (hd) treatment, the hd machine alarmed with a blood leak detected alarm.It was reported that there was visible blood within the dialyzer.It was reported that the patient had to be rinsed back and restarted on a new machine.Additional information was requested but to date, has not been provided.
 
Event or Problem Description
Additional information was received: upon follow-up, the user facility contact stated that a fresenius 2000k2 machine was being used during the event.Blood test strips were used and tested positive for the presence of blood.It was reported the leak was internal and there was no defect or damage noted on the dialyzer.Although it was originally unknown if the patient lost blood, it was confirmed there was no blood loss as the patient's blood was rinsed back successfully.There was no patient injury, adverse event, or medical intervention required as a result of the reported event.The patient was able to complete treatment with a new setup on the same machine.The dialyzer was reported to be available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as, to date, the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product non-acceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6.Plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The returned sample was subjected to a laboratory bubble point test.A leak was detected on the cavity id end of the dialyzer located at approximately 90°, with the dialysate ports situated at 0°.The dialyzer was disassembled for further evaluation and a fiber fragment was identified in the same area the leak was identified (at approximately 90° on the cavity id end).The fiber fragment measured approximately 0.07 mm in length.The opposing end of the fiber was unable to be located.Further examination of the fiber bundle did not identify any other damage or irregularities.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There were two approved temporary deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key10089793
Report Number1713747-2020-00202
Device Sequence Number2924922
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number0500306E
Device Catalogue Number0500306E
Device Lot Number19JU01003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Device AgeMO
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/27/2020
06/05/2020
07/27/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/03/2020
06/09/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2000K2 MACHINE; FRESENIUS BLOODLINES
Patient Age18 YR
Patient Weight49